Budget Deficits and Interest Rates in a Small Open
George Vamvoukas
International Economic Journal, 2002, vol. 16, issue 2, 31-36
Abstract:
Additional empirical research on the links between budget deficits and interest rates Is highly relevant for the ongoing discussion about the validity of the Keynesian Proposition and the Ricardian equivalence. This study using data from a small open Economy investigates the empirical framework of both paradigms by applying SURE Technique and impulse response functions. SURE results lead to the indication that a bidirectional pattern of causality might exist between budget deficits and interest rates. Impulse response functions show that deficits and interest rates follow a joint feedback Causality. This result is consistent with the Keynesian proposition, because changes in Interest rates are a response to positive movements in budget deficits. [E43, H62]
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/10168730200000011 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:intecj:v:16:y:2002:i:2:p:31-36
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RIEJ20
DOI: 10.1080/10168730200000011
Access Statistics for this article
International Economic Journal is currently edited by Jaymin Lee Editor
More articles in International Economic Journal from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().